Lyapunov-type Inequalities

With Applications to Eigenvalue Problems

  • Juan Pablo Pinasco

Part of the SpringerBriefs in Mathematics book series (BRIEFSMATH)

Table of contents

  1. Front Matter
    Pages i-xiii
  2. Juan Pablo Pinasco
    Pages 1-10
  3. Juan Pablo Pinasco
    Pages 11-37
  4. Juan Pablo Pinasco
    Pages 39-62
  5. Juan Pablo Pinasco
    Pages 63-84
  6. Juan Pablo Pinasco
    Pages 85-114
  7. Back Matter
    Pages 115-131

About this book

Introduction

​The eigenvalue problems for quasilinear and nonlinear operators present many differences with the linear case, and a Lyapunov inequality for quasilinear resonant systems showed the existence of  eigenvalue asymptotics driven by the coupling of the equations instead of the order of the equations. For p=2, the coupling and the order of the equations are the same, so this cannot happen in linear problems.  Another striking difference between linear and quasilinear second order differential operators is the existence of Lyapunov-type inequalities in R^n when p>n. Since the linear case corresponds to p=2, for the usual Laplacian there exists a Lyapunov inequality only for one-dimensional problems. For linear higher order problems, several Lyapunov-type inequalities were found by Egorov and Kondratiev and collected in On spectral theory of elliptic operators, Birkhauser Basel 1996. However, there exists an interesting interplay between the dimension of the underlying space, the order of the differential operator, the Sobolev space where the operator is defined, and the norm of the weight appearing in the inequality which is not fully developed.   Also, the Lyapunov inequality for differential equations in Orlicz spaces can be used to develop an oscillation theory, bypassing the classical sturmian theory which is not known yet for those equations. For more general operators, like the p(x) laplacian, the possibility of existence of Lyapunov-type inequalities remains unexplored.  ​

Keywords

Lyapunov inequality Orlicz spaces eigenvalue bounds integral inequalities p-laplace operator quasilinear operators

Authors and affiliations

  • Juan Pablo Pinasco
    • 1
  1. 1.Departamento de MatematicaUniversidad de Buenos AiresBuenos AiresArgentina

Bibliographic information

  • DOI https://doi.org/10.1007/978-1-4614-8523-0
  • Copyright Information Juan Pablo Pinasco 2013
  • Publisher Name Springer, New York, NY
  • eBook Packages Mathematics and Statistics
  • Print ISBN 978-1-4614-8522-3
  • Online ISBN 978-1-4614-8523-0
  • Series Print ISSN 2191-8198
  • Series Online ISSN 2191-8201
  • About this book
Industry Sectors
Aerospace